MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Fatigue (1849)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a reporter on behalf of the lay user/patient contacted lifescan(lfs) usa alleging that the patient¿s onetouch ultramini meter was reading inaccurately high compared to another meter.The following complaint was classified based on information obtained from the customer service representative (csr) documentation.It was reported that the alleged inaccuracy began on (b)(6) 2018 at around 10-11:30 am.The reporter claimed that the patient got a value of ¿104 mg/dl¿ with the subject meter compared to a result of ¿40 mg/dl¿ with an emergency medical service (ems) meter.The tests were performed at the same time.Meter to other meter comparisons do not reasonably suggest that a malfunction has occurred.There can be no presumption as to which meter¿s reading is erroneous as the comparison is not made to a calibrated reference method.The patient manages her diabetes with a combination of medications; metformin twice daily, trulicity 180 units once a week and an unspecified injection for her diabetes.It was not reported if the patient made any changes to her usual diabetes management routine due to the alleged inaccuracy issue.The reporter claimed that one-hour prior to obtaining the alleged inaccurate result, the patient had developed a symptom of feeling ¿really tired¿ and it was reported that after obtaining the result of ¿40 mg/dl¿ with the ems¿s meter, the patient was taken to the emergency room where she was treated with iv fluids and glucose to raise her blood sugar.During troubleshooting, the csr noted that the subject meter was set to the correct unit of measure and the patient had used an approved sample site to obtain the blood samples.In addition, based on the information provided, the patient was following the correct testing procedure.The csr confirmed that the patient¿s test strips had been stored correctly, were within expiry date and the test strip vial was not cracked or broken.The patient did not have control solution to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event while using the product.Although the patient¿s symptoms occurred prior to them obtaining the alleged inaccurate result, the alleged meter issue could not be ruled out as a cause or contributor to the event.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key8109600
Report Number3008382007-2018-03275
Device Sequence Number11241182
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/19/2018
Device Age37 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age60 YR
Patient Weight113